blood return

  1. What is standard bfr for return of blood? We had a patient who became extremely nauseated and diaphoretic (slightly) about five minutes after return of blood. never happened to him before..
    •  
  2. 8 Comments

  3. by   NeosynephRN
    We used 200 or slower depending on the patient and their access.
  4. by   LPN2RNBSN
    What specifically is criteria in determining bfr when returning blood?
    What causes the patient to be extremely nauseated, sweaty about five minutes after return of blood. Have not seen this before. thx
  5. by   NeosynephRN
    I am sorry I have never seen that before..not realted to rinseback. To determine our pump speed on rinseback...if they had an established access...or permcath that was running full speed for tx. At my facitily that was BFR of 400. We would rinse them back at 200. If they had smaller needles, or an immature access or their pump during tx could not run abouve the 200 we would go slower, like 100. There was no specific's more like we judged by the treatment and thier history. I have rinsed people back at like a 50...or slightly slower just to get their blood back to them, like if they clotted the chambers and we were having issues returning. I am sorry I have no imput as to the side effects your pt was experiencing
  6. by   MSLNT1.1
    The company that I work for Fresenius Medical Care has a policy that the BFR should only be 100cc/min when returning blood.
  7. by   LPN2RNBSN
    Is the FMC policy the same in all units? The one I work at part time we do 200? But no one can tell me the cause of a patient having terrible nausea and sweating about five minutes after blood returned? any ideas? Never happened before in five years of dialysis.
  8. by   MSLNT1.1
    From my understanding the FMC policy is the same. I use to teach education for the company, but I know that there are different business units and that can make a difference. If you have access to the computer and know how to look up policies on line I would suggest looking for a policy on termination of treatment. Also in regards to the nausea and sweating post tx , there can be several things happening, the patient can still be hypotensive and if they are a diabetic definetly check their glucose level. Hope that helps.
  9. by   LPN2RNBSN
    Thanks. The patient was only nauseated for about 5 or so minutes,then disappeared. Any suggestions. not sure how to look up policies.
  10. by   MSLNT1.1
    What company do you work for?

close